MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G07376
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = unknown.Pma/510(k) number = pre-amendment.Device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure involving injection of yttrium 90 for a liver tumor/cancer, the hub of a performer introducer detached from the sheath.Nothing abnormal was observed during preparation of the device.Access was obtained in the thin patient's right femoral artery, which appeared normal, using ultrasound guidance.The access site had been used in the past for an angiogram and other unknown intervention; however, the artery was free of calcium or stenosis.The sheath was advanced over an unknown 0.035 inch j- wire guide.No resistance was reported.As the inner dilator was removed, heavy bleeding was observed around the sheath.Pressure was held; however, when pressure was released the bleeding continued.The user decided to remove the device over the wire guide using a pin and pull technique, pulling from the hub of the device, at which point the hub/valve detached.The device had been in place less than five minutes.Excessive force was not applied and resistance was not noted.The dilator was not reinserted prior to removal.The sheath was slowly removed from the patient by hand and nothing was left in the patient.Blood loss was reported to be minimal.A new sheath was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Initial report: as reported, during a procedure involving injection of yttrium 90 for a liver tumor/cancer, the hub of a performer introducer detached from the sheath.Nothing abnormal was observed during preparation of the device.Access was obtained in the thin patient's right femoral artery, which appeared normal, using ultrasound guidance.The access site had been used in the past for an angiogram and other unknown intervention; however, the artery was free of calcium or stenosis.The sheath was advanced over an unknown 0.035 inch j- wire guide.No resistance was reported.As the inner dilator was removed, heavy bleeding was observed around the sheath.Pressure was held; however, when pressure was released the bleeding continued.The user decided to remove the device over the wire guide using a pin and pull technique, pulling from the hub of the device, at which point the hub/valve detached.The device had been in place less than five minutes.Excessive force was not applied and resistance was not noted.The dilator was not reinserted prior to removal.The sheath was slowly removed from the patient by hand and nothing was left in the patient.Blood loss was reported to be minimal.A new sheath was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, manufacturer¿s instructions, quality control procedures, and a visual inspection of the returned device were conducted during the investigation.One used 6.0fr rcf sheath and dilator were returned for investigation.The sheath proximal fitting and flare were separated from the tubing.There was biological matter present throughout the device, but no additional damage.The proximal fitting was disassembled, and the flare remains within the connector cap.The flare was crushed and folded over.Additionally, a document-based investigation evaluation was performed.The evidence indicates the product was made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.No gaps were discovered in the manufacturing instructions, specifications, drawing, or quality control procedures for this device.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the examination of the returned product, investigation has concluded the cause of this complaint is manufacturing deficiency.The proximal fitting assembler was retrained in response to this incident.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9843758
Report Number1820334-2020-00632
Device Sequence Number10944467
Product Code DYB
UDI-Device Identifier00827002073760
UDI-Public(01)00827002073760(17)221007(10)NS10039238
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2022
Device Model NumberG07376
Device Catalogue NumberRCF-6.0-35-J
Device Lot NumberNS10039238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2020
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer08/14/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date08/21/2020
Patient Sequence Number1
Patient Age64 YR